MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM REUSABLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. HEALICOIL RG DILATOR 5.5MM REUSABLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 72203710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during set up, the tip of the healicoil dilator´s tap was bent and while attempting to straighten it with the mosquito, the tip ultimately snapped off.There was no delay reported and a smith and nephew back up device was available.There was no patient involvement.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The device shows definite wear from use, the laser etchings are legible.The distal tip has been broken off.There was a relationship found between the device and the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
HEALICOIL RG DILATOR 5.5MM REUSABLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18565627
Report Number1219602-2024-00150
Device Sequence Number18188534
Product Code LXH
UDI-Device Identifier00885554030877
UDI-Public00885554030877
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203710
Device Lot Number50546693
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown